A patient has been taking doxepin for 6 months. Which statement by the patient indicates the need for further instruction?
•TCAs should not be abruptly discontinued unless there is a life-threatening side effect. Dizziness is a common side effect and not lethal.
•Doxepin is a tricyclic antidepressant used for depression and anxiety. Abrupt withdrawal can cause flu-like symptoms, dizziness, fatigue, and insomnia.
A patient has been prescribed phenelzine for the treatment of depression. The nurse should instruct the patient about which common side effect?
A patient is prescribed sertraline for the treatment of depression. Which of the following common side effects of sertraline should the nurse include in the patient's education?
A patient is admitted to the hospital for overdose of oxycodone. The nurse should expect the physician to order the administration of:
A patient diagnosed with depression is interested in smoking cessation. The physician would most likely prescribe what antidepressant that also aids in smoking cessation?
A 40-year-old woman is admitted to the psychiatric unit of the hospital after ruling out a medical cause for her persistent complaints of headache, fatigue, and difficulty in swallowing. The patient says to the nurse, "The doctor doesn't believe me when I say I am sick. He doesn't know that the tests don't show everything." The nurse should use which of these approaches in responding to the patient?